Therapy-Related Acute Myeloid Leukemia in A Primary Pulmonary Leiomyosarcoma Patient with Skin Metastasis
Primary pulmonary leiomyosarcoma (LMS) is a very unusual tumor. Although LMS has well-known metastatic potential, cutaneous metastasis is a remarkably uncommon. Exposure to cytotoxic agents could lead to “therapy-related myeloid neoplasm” (t-MN). Starting from 2008, the World Health Organization (WHO) has adopted the term to cover the spectrum of malignant diseases previously known as therapy-related acute myeloid leukemia (t-AML), therapy-related myelodysplastic syndrome (t-MDS) and therapy-related myelodysplastic/myeloproliferative neoplasm (t-MDS/MPN). We described the onset of t-MDS and progression to t-AML in one case diagnosed as primary pulmonary LMS with cutaneous metastasis. This patient achieved complete remission (CR)/> after three courses of IA regimen chemotherapy (idarubicin 5 mg/d, d 1-3; cytarabine 100 mg/d, d 1-5) and 1 course of HA chemotherapy regimen (homoharringtonine 3 mg/d, d 1-3; cytarabine 100 mg/d, d 1-7). This case presents the natural course of therapy-related neoplasm and provides therapeutic experience for t-AML.